MAUDE Adverse Event Report: CONMED CONMED; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED CONMED; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number V130-089-90
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Conmed korea reported on behalf of the customer that the v130-089-90 oscillating saw blade 13 x 0.89 x 90 mm device, was being used during a total knee arthroplasty procedure on (b)(6) 2025 when it was reported, ¿the handpiece connection portion of the saw blade used during total knee arthroplasty fractured.The broken fragment was handled according to the count discrepancy procedure, and the fragment was found on the operating room floor.It is assumed that the blade fractured during sawing and that the fragment was ejected outside the surgical field.The complaint product and the fragment were discarded by the hospital.No fragments remained in the patient's body.There was an approximate 2 min delay in the surgery.A replacement product was used to complete the surgery successfully, and the patient's condition was stable.¿.Further assessment questioning found that the customer has confirmed that no fragment was found inside of the patient¿s body but just found it on the floor.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient.However, conmed korea has decided to report this event to their health authorities and therefore, conmed will be filing this event to the fda.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 19 complaints, regarding 19 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not stall handpieces, damage can occur.Precaution: when operating the powerpro electric ii oscillator handpiece, let the saw blade do the cutting.Too much force will bind the blade which can damage the handpiece.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED
525 french road
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key23978200
Report Number1017294-2026-00002
Device Sequence Number10716979
Product Code GFA
UDI-Device Identifier10845854021293
UDI-Public(01)10845854021293(17)230929(10)1416050
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV130-089-90
Device Lot Number1416050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Initial Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic